Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 13, 2012, 6:07 PM CDT for Blanco County, Hays County, Travis County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 6:07 PM CDT (23:07 UTC)
- Expired
- Aug 13, 2012, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 63 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034 WUUS54 KEWX 132307 SVREWX TXC031-209-453-132345- /O.NEW.KEWX.SV.W.0109.120813T2307Z-120813T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 607 PM CDT MON AUG 13 2012 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BLANCO COUNTY... NORTHWESTERN HAYS COUNTY... WEST CENTRAL TRAVIS COUNTY... * UNTIL 645 PM CDT. * AT 600 PM CDT...NWS RADAR SHOWED SEVERE THUNDERSTORMS BETWEEN CYPRESS MILL AND PEDERNALES FALLS...MOVING SOUTH TO SOUTHWEST AT 25 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS NEAR OR IN EXCESS OF 60 MPH...HAIL NEAR ONE HALF OF AN INCH IN DIAMETER AND FREQUENT DANGEROUS LIGHTNING. * SOME LOCATIONS IN THE WARNING INCLUDE HENLY...CYPRESS MILL... AND PEDERNALES FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3013 9811 3021 9838 3044 9828 3038 9799 TIME...MOT...LOC 2303Z 013DEG 4KT 3027 9819 $$
1 follow-up statement
065 WWUS54 KEWX 132345 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT MON AUG 13 2012 TXC031-209-453-132353- /O.EXP.KEWX.SV.W.0109.000000T0000Z-120813T2345Z/ HAYS TX-TRAVIS TX-BLANCO TX- 645 PM CDT MON AUG 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BLANCO...WEST CENTRAL TRAVIS AND NORTHWESTERN HAYS COUNTIES HAS EXPIRED AT 645 PM CDT... LAT...LON 3013 9811 3021 9838 3044 9828 3038 9799 TIME...MOT...LOC 2343Z 013DEG 4KT 3023 9820 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:51 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 13, 2:51 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 251 PM CDT MON AUG 13 2012 .DISCUSSION... THE NWLY MID LEVEL FLOW HAS PUSHED A FRONTAL BOUNDARY INTO THE NRN PART OF THE REGION THAT WILL BE A FOCUS FOR CONVECTION THE REMAINDER OF TODAY. HIGH BASED CONVECTION DEVELOPING OVER THE CENTRAL/SRN HILL COUNTRY TO ALONG THE ESCARPMENT AND EDWARDS PLATEAU THIS AFTERNOON. THIS CONVECTION WAS FORMING NEAR A SURFACE FRONTAL BOUNDARY THAT WILL CONTINUE TO DRIFT SOUTHWARD INTO THE EVENING HOURS WITH THE POTENTIAL FOR DAMAGING DOWNBURST WINDS. ALTHOUGH GENERALLY ISOLATED COVERAGE EXPECTED...CLUSTERS OF STORMS COULD RESULT IN AREAS OF SCATTERED COVERAGE...ESPECIALLY BEFORE SUNSET OVER THE WESTERN AREAS WHERE LOW LEVEL CONVERGENCE IS A BIT STRONGER. OTHERWISE THE UPPER RIDGE WILL REESTABLISHES ITSELF THROUGH THE MID WEEK...ALTHOUGH THE RIDGE WILL NOT BE AS STRONG AS LAST WEEK. THERE CONTINUES TO BE GOOD INDICATIONS OF MUCH IMPROVING RAIN CHANCES LATE THIS WEEK AND ESPECIALLY INTO THE WEEKEND/EARLY NEXT WEEK. A REDEVELOPING NWLY FLOW AND WEAKENING UPPER RIDGE OVER TX WILL BRING ANOTHER FRONTAL BOUNDARY INTO S CENTRAL TX OVER THE WEEKEND. THIS BOUNDARY COULD STALL AND BECOME NEARLY STATIONARY OVER THE AREA AND PROVIDE A FOCUS FOR ORGANIZED CONVECTION. THE BIG QUESTION WILL BE HOW MUCH MOISTURE WILL INTERACT WITH THE FRONTAL BOUNDARY. THE GFS SHOWS CONTINUED SHALLOW MOISTURE AND SPOTTY RAINS SIMILAR TODAY AND LAST WEEK. WHILE THE CMC AND ECMWF MODELS INDICATE DEEPER MOISTURE AND MORE ORGANIZED CONVECTION NEAR THE LINGERING SURFACE BOUNDARY OVER THE WEEKEND. WILL CONTINUE WITH SLIGHT TO LOW CHANCE POPS FOR FRIDAY-MONDAY... ALTHOUGH POPS COULD BE SIGNIFICANTLY HIGHER WITH A DEEPER MOISTURE FIELD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 101 76 101 76 / 10 - - - - AUSTIN BERGSTROM INTL AIRPORT 75 100 73 99 73 / 10 - - - - NEW BRAUNFELS MUNI AIRPORT 75 99 72 98 72 / 10 - - - - BURNET MUNI AIRPORT 78 101 75 100 75 / 10 - - - - DEL RIO INTL AIRPORT 81 103 80 103 79 / 10 - - - - GEORGETOWN MUNI AIRPORT 77 100 75 99 76 / 10 - - - - HONDO MUNI AIRPORT 76 100 72 100 72 / - - - - - SAN MARCOS MUNI AIRPORT 76 100 73 100 73 / 10 - - - - LA GRANGE - FAYETTE REGIONAL 78 98 74 97 75 / 10 - - - - SAN ANTONIO INTL AIRPORT 78 100 77 99 77 / 10 - - - - STINSON MUNI AIRPORT 76 102 75 101 74 / 10 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Aug 13, 4:33 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 AM CDT MON AUG 13 2012 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 433 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING MAINLY ALONG AND NORTH OF A LINE FROM DEL RIO TO SAN ANTONIO TO LA GRANGE. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 40 TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED EACH AFTERNOON AND EVENING TUESDAY THROUGH THURSDAY MAINLY OVER THE WESTERN AREAS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. AFTERNOON RELATIVE HUMIDITIES WILL RANGE BETWEEN 25 AND 30 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 13, 5:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL LEAKEY 29.72N 99.76W
08/13/2012 M0.50 INCH REAL TX PUBLIC
&&
EVENT NUMBER EWX1200437
CVPLocal storm report, Aug 13, 5:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL LEAKEY 29.72N 99.76W
08/13/2012 M0.50 INCH REAL TX BROADCAST MEDIA
&&
CORRECTED SOURCE
EVENT NUMBER EWX1200437
CVPLocal storm report, Aug 13, 5:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST CEDAR PARK 30.51N 97.83W
08/13/2012 E55 MPH WILLIAMSON TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1200438
CVPLocal storm report, Aug 13, 5:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 ENE SERENADA 30.71N 97.66W
08/13/2012 WILLIAMSON TX PUBLIC
SMALL TREE LIMBS BROKEN BY WIND GUSTS
&&
EVENT NUMBER EWX1200439
CVPSpecial weather statement, Aug 13, 5:43 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 PM CDT MON AUG 13 2012 TXZ171-188-190-132345- BLANCO-GILLESPIE-LLANO- 543 PM CDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...SOUTHERN LLANO AND NORTHEASTERN GILLESPIE COUNTIES UNTIL 645 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR OXFORD...OR 12 MILES SOUTH OF LLANO...MOVING SOUTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLOWOUT... SANDY... ENCHANTED ROCK STATION... WILLOW CITY... ECKERT... CRABAPPLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Aug 13, 5:44 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 544 PM CDT MON AUG 13 2012 TXZ173-190>192-140000- BLANCO-HAYS-TRAVIS-WILLIAMSON- 544 PM CDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLANCO...WILLIAMSON... TRAVIS AND HAYS COUNTIES UNTIL 700 PM CDT... AT 542 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS FROM NEAR GEORGETOWN TO NEAR LEANDER TO CYPRESS MILL...MOVING SOUTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS OF 45 TO 50 MPH... AND FREQUENT DANGEROUS LIGHTNING ARE EXPECTED WITH THESE THUNDERSTORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROUND ROCK... CEDAR PARK... WINDEMERE... ANDERSON MILL... PFLUGERVILLE... AUSTIN... TANGLEWOOD FOREST... AUSTIN BERGSTROM INT AP... DRIPPING SPRINGS... ROUND MOUNTAIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.